Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 24, 2006, 11:49 AM CDT for Ouachita Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 11:49 AM CDT (16:49 UTC)
- Expired
- Aug 24, 2006, 12:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241649
FFWSHV
LAC073-241745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1245 PM CDT
* AT 1149 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO
REPORT FLOODING OCCURRING ACROSS OUACHITA PARISH...ESPECIALLY
IN AND AROUND THE CITY OF WEST MONROE. WEATHER SERVICE RADAR
HAS SHOWN A WEAKENING TREND IN THE SHOWERS AND THUNDERSTORMS
FALLING OVER OUACHITA PARISH. HOWEVER...AN ADDITIONAL 1 TO 2
INCHES MAY FALL IN AN ALREADY SOAKED AREA BEFORE THE RAIN ENDS.
SEVERAL ROADS REMAIN CLOSED...AND RESCUE OPERATIONS ARE ONGOING
IN AND AROUND GREATER MONROE. TURN AROUND...DONT DROWN
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...INTERSTATE 20...SWARTZ...STERLINGTON...MONROE AND
CLAIBORNE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
3254 9193 3266 9192 3271 9199 3270 9207
3259 9224 3258 9241
$$
BUTTS1 follow-up statement
000
WGUS74 KSHV 241730
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT THU AUG 24 2006
LAC073-241745-
OUACHITA LA-
1230 PM CDT THU AUG 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
OUACHITA PARISH...
AT 1230 PM CDT...FLOODING CONTINUED IN MANY PARTS OF GREATER
MONROE. NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW SHOWERS
AND THUNDERSTORMS COVERING ALL OF OUACHITA PARISH. THE STORMS HAVE
SHOWN A WEAKENING TREND OVER THE PAST HOUR...AND ARE EXPECTED TO END
AROUND 130 PM. HOWEVER...IT WILL TAKE A BIT OF TIME FOR THE RAIN TO
COMPLETELY DRAIN...AND FLOODING PROBLEMS MAY PERSIST INTO THE
AFTERNOON. AN ADDITIONAL INCH OF RAIN MAY BE SEEN IN ISOLATED SPOTS
BEFORE ENDING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSTATE
20...WEST MONROE...SWARTZ...STERLINGTON...MONROE AND CLAIBORNE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. TURN AROUND...DONT DROWN
LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
3254 9193 3266 9192 3271 9199 3270 9207
3259 9224 3258 9241
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:05 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 24, 10:05 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CDT THU AUG 24 2006 .UPDATE... WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST. UPDATE OUT SHORTLY...13. && .AVIATION... PERSISTENT BAND OF STRONG CONVECTION CONTINUES TO TRAIN SE ALONG A STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR MKO...TO TXK...TO ELD...MLU...AND JAN. AM EXPECTING THIS BAND TO GRADUALLY WEAKEN BY 18Z...ALTHOUGH ADDITIONAL SCATTERED OFF/ON REDEVELOPMENT WILL OCCUR THROUGH THE COURSE OF THE AFTERNOON. ADDITIONAL SCATTERED CONVECTION HAS ALSO FIRED N OF THE DFW METROPLEX...WITH ATTENDANT MID/HIGH LEVEL BLOWOFF EXPECTED TO FILTER SE INTO NE TX ACROSS THE LARGE SUCKER HOLE BETWEEN PRX AND GGG. PERSISTENT BLOWOFF WILL DETER AFTERNOON HEATING IN SUCH A WAY THAT AFTERNOON SCATTERED CONVECTION MAY BE DELAYED AS WELL OVER THE SHV/LFK TERMINALS. EXPECTING LIFR/IFR CONDITIONS /CEILINGS/ TO PERSIST A FEW MORE HOURS AT LEAST OVER THE TXK/ELD/MLU TERMINALS BEFORE CONVECTION WANES FOR A WHILE...BECOMING MVFR/VFR THIS AFTERNOON. OTHERWISE...VFR CONDITIONS WILL PREVAIL ELSEWHERE THROUGH THE AFTERNOON...ALTHOUGH CLOUD DEBRIS AND PRESENCE OF ANY OUTFLOW BOUNDARIES WILL DETERMINE THE EXTENT FOR CONVECTION OVER E TX THIS AFTERNOON...BEFORE ACTIVITY DIMINISHES AFTER SUNSET. AFTERWARDS...AC/CIRROSTRATUS WILL REMAIN BEFORE SLOWLY THINNING...WITH MVFR VISBIES LIKELY OVERNIGHT AT TXK/ELD/MLU AS WINDS BECOME L/V. /15/ && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/15
Hazardous weather outlook, Aug 24, 11:00 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT THU AUG 24 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... FLOOD PRODUCING RAINFALL WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS ACROSS EXTREME NORTHEAST LOUISIANA AND SOUTH CENTRAL ARKANSAS. AS THE AFTERNOON PROGRESSES...LOOK FOR MORE SCATTERED THUNDERSTORM ACTIVITY FROM THE HEATING OF THE DAY. ANY THUNDERSTORM ACTIVITY THIS AFTERNOON WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT. 13
In the hours before
Local storm report, Aug 24, 9:14 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
08/24/2006 OUACHITA LA LAW ENFORCEMENT
SEVERAL STREETS ARE BEING CLOSED ACROSS THE
CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET
APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT
THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE.
&&
D. BUTTSLocal storm report, Aug 24, 9:57 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
08/24/2006 OUACHITA LA AMATEUR RADIO
FLOODING CONTINUES IN WEST MONROE. FLOODING CONTINUES AT
NORTH 7TH STREET AT MILL AND PINES...IH-20 EASTBOUND AT
STELLA...CYPRESS AT CLAIBORNE...AND NORTH 7TH AT PARK
WEST.
&&
D. BUTTSLocal storm report, Aug 24, 11:00 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
08/24/2006 OUACHITA LA LAW ENFORCEMENT
REPORTS RECEIVED OF FLOODING IN SEVERAL APARTMENTS.
1057 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
08/24/2006 OUACHITA LA LAW ENFORCEMENT
REPORTS RECEIVED OF TWO 1/2 SUBMURGED VEHICLES NEAR
PARKWOOD DRIVE. EMERGENCY CREWS ARE HAVING TO RESCUE
PEOPLE FROM THESE VEHICLES.
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:53 AM CDT | Flash Flood Warning | SHV | Ouachita | 82 min |
| Aug 24, 10:16 AM CDT | Flash Flood Warning | SHV | Ouachita | 89 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.